Alert archive / Michigan / Small Craft Advisories in 2018

Small Craft Advisory 62, NWS Gaylord, MI

October 26, 2018

NWS Gaylord, MI issued this small craft advisory at Oct 26, 2018, 3:01 AM EDT. It took effect at Oct 26, 2018, 8:00 AM EDT. It was in force for 39 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2018, 3:01 AM EDT (07:01 UTC)
In effect from
Oct 26, 2018, 8:00 AM EDT
Expired
Oct 27, 2018, 10:37 PM EDT
In force
39 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

249 
WHUS73 KAPX 260701
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
301 AM EDT Fri Oct 26 2018

LHZ346-LSZ321-322-261515-
/O.NEW.KAPX.SC.Y.0062.181026T1200Z-181027T0900Z/
St Ignace to False Detour Channel-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
301 AM EDT Fri Oct 26 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 AM
EDT SATURDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 8 AM this morning to 5 AM EDT
Saturday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ347-261515-
/O.NEW.KAPX.SC.Y.0062.181026T1800Z-181027T2100Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
301 AM EDT Fri Oct 26 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 PM EDT SATURDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 2 PM this afternoon to 5 PM
EDT Saturday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ348-349-261515-
/O.NEW.KAPX.SC.Y.0062.181026T2100Z-181027T2100Z/
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
301 AM EDT Fri Oct 26 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 PM EDT SATURDAY...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect from 5 PM this afternoon to 5 PM
EDT Saturday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
7 follow-up statements
648 
WHUS73 KAPX 261432
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1032 AM EDT Fri Oct 26 2018

LHZ346-LSZ321-322-262245-
/O.CON.KAPX.SC.Y.0062.000000T0000Z-181027T0900Z/
St Ignace to False Detour Channel-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1032 AM EDT Fri Oct 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

A Small Craft Advisory remains in effect until 5 AM EDT Saturday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ347-262245-
/O.CON.KAPX.SC.Y.0062.181026T1800Z-181027T2100Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
1032 AM EDT Fri Oct 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 PM EDT SATURDAY...

A Small Craft Advisory remains in effect from 2 PM this afternoon
to 5 PM EDT Saturday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ348-349-262245-
/O.CON.KAPX.SC.Y.0062.181026T2100Z-181027T2100Z/
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1032 AM EDT Fri Oct 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 PM EDT SATURDAY...

A Small Craft Advisory remains in effect from 5 PM this afternoon
to 5 PM EDT Saturday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
338 
WHUS73 KAPX 261944
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
344 PM EDT Fri Oct 26 2018

LHZ346-LSZ321-322-270500-
/O.CON.KAPX.SC.Y.0062.000000T0000Z-181027T0900Z/
St Ignace to False Detour Channel-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
344 PM EDT Fri Oct 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
SATURDAY...

A Small Craft Advisory remains in effect until 5 AM EDT Saturday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ347-270500-
/O.CON.KAPX.SC.Y.0062.000000T0000Z-181027T2100Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
344 PM EDT Fri Oct 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
SATURDAY...

A Small Craft Advisory remains in effect until 5 PM EDT Saturday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ348-349-270500-
/O.CON.KAPX.SC.Y.0062.181026T2100Z-181027T2100Z/
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
344 PM EDT Fri Oct 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
SATURDAY...

A Small Craft Advisory remains in effect until 5 PM EDT Saturday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
364 
WHUS73 KAPX 270347
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1147 PM EDT Fri Oct 26 2018

LHZ346-LSZ321-322-270500-
/O.CAN.KAPX.SC.Y.0062.000000T0000Z-181027T0900Z/
St Ignace to False Detour Channel-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1147 PM EDT Fri Oct 26 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has cancelled the Small
Craft Advisory. 

$$

LHZ347>349-271200-
/O.CON.KAPX.SC.Y.0062.000000T0000Z-181027T2100Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1147 PM EDT Fri Oct 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
SATURDAY...

A Small Craft Advisory remains in effect until 5 PM EDT Saturday.

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
879 
WHUS73 KAPX 270749
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
349 AM EDT Sat Oct 27 2018

LHZ348-349-271600-
/O.EXT.KAPX.SC.Y.0062.000000T0000Z-181028T0600Z/
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
349 AM EDT Sat Oct 27 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SUNDAY...

THE Small Craft Advisory IS NOW IN EFFECT until 2 AM EDT Sunday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ347-271600-
/O.EXT.KAPX.SC.Y.0062.000000T0000Z-181027T2200Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
349 AM EDT Sat Oct 27 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

THE Small Craft Advisory IS NOW IN EFFECT until 6 PM EDT this
evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
164 
WHUS73 KAPX 271503
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1103 AM EDT Sat Oct 27 2018

LHZ348-349-272315-
/O.CON.KAPX.SC.Y.0062.000000T0000Z-181028T0600Z/
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1103 AM EDT Sat Oct 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

A Small Craft Advisory remains in effect until 2 AM EDT Sunday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ347-272200-
/O.CON.KAPX.SC.Y.0062.000000T0000Z-181027T2200Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
1103 AM EDT Sat Oct 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A Small Craft Advisory remains in effect until 6 PM EDT this
evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
000 
WHUS73 KAPX 271934
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
334 PM EDT Sat Oct 27 2018

LHZ347-280345-
/O.EXT.KAPX.SC.Y.0062.000000T0000Z-181028T0600Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
334 PM EDT Sat Oct 27 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT SUNDAY...

THE Small Craft Advisory IS NOW IN EFFECT until 2 AM EDT Sunday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ348-349-280345-
/O.CON.KAPX.SC.Y.0062.000000T0000Z-181028T0600Z/
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
334 PM EDT Sat Oct 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT SUNDAY...

A Small Craft Advisory remains in effect until 2 AM EDT Sunday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$
648 
WHUS73 KAPX 280237
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1037 PM EDT Sat Oct 27 2018

LHZ347>349-280345-
/O.CAN.KAPX.SC.Y.0062.000000T0000Z-181028T0600Z/
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1037 PM EDT Sat Oct 27 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gaylord has cancelled the Small
Craft Advisory. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 26, 2:04 AM EDT, 57 minutes earlier.

Area forecast discussion, Oct 26, 2:04 AM EDT, 57 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
204 AM EDT Fri Oct 26 2018

.NEAR TERM...(Today through Tonight)
Issued at 203 AM EDT Fri Oct 26 2018

High impact weather potential: None.

Pattern synopsis and forecast:

Very weak flow out there early this morning, with hard to define
features at both the sfc and aloft. Generally speaking, upper
troughing was situated from the arrowhead of MN down through the
Mississippi valley, with weak vorticity maxima working into nrn
Michigan. RUC analysis was indicating that the mid level flow aloft
was becoming more confluent with time, while there are indications
that there is some minor FGEN forcing in the H8-H7 layer in the
VCNTY of an ill-defined frontal zone that was sneaking southward
into eastern upper Michigan. Otherwise, the weak flow was leading to
minimal theta-e advection. The frontal forcing, weak DPVA and
confluence has however resulted in a deeper most layer across the
nrn CWA while also able to squeeze out some light rains.

Heading through daybreak, would expect at least an increase in weak
forcing (FGEN) and resultant expansion of light shower activity
across the nrn CWA, due to the confluent flow aloft, and also due to
the ill-defined frontal zone slipping into eastern upper. The latter
to occur as weak sfc low pressure converges in on the nrn Plains and
stronger low pressure moving into the SE Atlantic, increasing the
easterly low level flow. In such a weak flow scenario as this, it's
really hard to determine how this weak forcing will evolve. The
general idea is for the confluence and resultant FGEN to fade into
the post daybreak morning hours, weakening the forcing. Would think
there would be less rains around, but some of the deeper moisture
does at least increase into the srn CWA from a more defined
shortwave trough working into the Ohio river valley. Also, the
frontal zone sort of lays out across nrn lower, so despite weak
forcing, cannot see dropping the current small chances for light
rain even into the srn CWA (so chances everywhere). Kind of more of
the same heading through tonight, in respect to weak forcing. But
the upper trough becomes a little negatively tilted and the flow
aloft become difluent over the frontal zone, while we also get into
just slightly better low level theta-e advection. Must stress again,
this is all weak. That said, can see light rains likely just about
everywhere. Skies to be totally cloudy at all times in all of nrn
Michigan both today and tonight.

Highs today ranging from the lower to mid 40s north to the mid and
upper 40s south. Lows tonight not any lower than the mid and upper
30s.

&&

.SHORT TERM...(Saturday through Sunday)
Issued at 203 AM EDT Fri Oct 26 2018

High Impact Weather Potential: Minimal.

At the start of the weekend general troughing exists over the Great
Lakes with a series of shortwaves rotating through the main flow. At
the surface high pressure slides off to the east through Quebec with
a low pressure system moving up the mid-Atlantic seaboard. This
keeps our area in weak cool easterly flow. Through the day PWATS
remain between 0.6 and 0.7", around the 75th percentile for late
October, as moisture tries to pivot over our area from the Mid-
Atlantic low. As a shortwave trough axis pivots across the area
Saturday, dynamic support will be relatively limited until a latent
PV anomaly pushes across the region late Saturday night. Forecast
soundings support rain showers during the day, with a brief change
over to snow, or at least a mix, in ern upper as temperatures cool
overnight. A weak surface low drops out of the nrn plains towards
the Great Lakes Saturday night into Sunday morning, and most
guidance takes it through southern Michigan, but a subtle shift
north could take the low over nrn Michigan, bringing higher pops
into our region. High temperatures remain in the low to mid 40s
through the weekend, about 5 to 10 degrees below normal for late
October.

&&

.LONG TERM...(Sunday night through Thursday)
Issued at 203 AM EDT Fri Oct 26 2018

Forecast concerns: Minimal.

Shortwave ridging pushes over the region Monday into Tuesday with a
surface high moving through the Ohio Valley, leading to a relatively
dry stretch early in the week. Then rain chances return closer to
mid-week as a low treks across Ontario. The timing and intensity of
this low still remain uncertain. Nonetheless, much of mid-week looks
like a wet pattern. Highs remain mostly in the 40s through mid-week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1134 PM EDT Thu Oct 25 2018

Challenging forecast continues as a weak surface front slowly
wobbles across the area. Lower cigs/visibilities and best rain
chances will be found north of the front, with much higher cigs
and no vis restrictions to its south. Current trends support VFR
conditions continuing through the duration at both KTVC and KMBL.
Tougher call for the other sites. Do believe lower cigs and minor
vis restrictions will impact KPLN, and eventually KAPN, when east
flow intensifies just a bit and lower level moisture deepens
through low level lake processes. Will continue to trend the
forecast toward MVFR/IFR for both KAPN and KPLN. Light winds
through the period.

&&

.MARINE...
Issued at 203 AM EDT Fri Oct 26 2018

Upper level troughing will combine with a frontal boundary that will
sneak southward through nrn Michigan today through tonight and
linger through this weekend, resulting periods of light rain in the
nearshores. The pressure gradient will be loose enough for generally
no expectations of any headlines, and will not issue any attm.
However, there is a low end chance of advisory winds across
Whitefish Bay and far nrn Lake Huron late this afternoon through
Saturday. A better chance for advisory winds may be Sunday night
into Monday.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY from 2 PM this afternoon to 5 PM EDT
     Saturday for LHZ347.
     SMALL CRAFT ADVISORY from 5 PM this afternoon to 5 PM EDT
     Saturday for LHZ348-349.
     SMALL CRAFT ADVISORY from 8 AM this morning to 5 AM EDT Saturday
     for LHZ346.
LM...NONE.
LS...SMALL CRAFT ADVISORY from 8 AM this morning to 5 AM EDT Saturday
     for LSZ321-322.
&&

NEAR TERM...SMD
SHORT TERM...STJ
LONG TERM...STJ
AVIATION...MB
MARINE...SMD
Hazardous weather outlook, Oct 26, 3:01 AM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
301 AM EDT Fri Oct 26 2018

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-270715-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa-
Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim-
Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-
Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-
Gladwin-Arenac-
301 AM EDT Fri Oct 26 2018

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

Nearby

Small Craft Advisories in Michigan, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.